MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 19-9 (CA19-9); SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 19-9 (CA19-9); SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained a depressed atellica im ca 19-9 result on a patient sample that was higher when the sample was tested with an alternate method.It is unknown if the depressed atellica im ca 19-9 result was reported to the physician.There is no indication of a cancer diagnosis, however the atellica im ca 19-9 result was expected to be higher because the patient had an elevated ca50 result.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with this event.
 
Additional Manufacturer Narrative
This incident occurred outside the united states (ous).The ous customer obtained a depressed atellica im ca 19-9 result on a patient sample that was higher when the sample was tested with an alternate method.It is unknown if the depressed atellica im ca 19-9 result was reported to the physician.There is no indication of a cancer diagnosis, however the atellica im ca 19-9 result was expected to be higher because the patient had an elevated ca50 result.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with this event.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens investigated an outside the united states (ous) customer report of a depressed atellica im ca 19-9 result on a patient sample that was higher when the sample was tested with an alternate method.There is no indication of a cancer diagnosis, but the patient has cirrhosis of the liver.The customer expected an atellica im ca 19-9 result was expected to be higher because the patient had an elevated ca50 result.Patient medication/supplementation is unknown.All quality control (qc) results were within the normal ranges.Instrument and reagent performance was ruled out based on the patient sample results being repeatable on atellica im at different labs with different reagent lots.Per the assay instructions for use (ifu), the intended use of the atellica im ca 19-9 assay is for in vitro diagnostic use in the quantitative, serial determination of ca 19-9 in human serum and to aid in the management of patients with gastrointestinal (gi) carcinoma using the atellica im analyzer.The test is intended for use as an aid in monitoring patients previously treated for gi cancer, not for screening or diagnosis.While ca50 and ca 19-9 can be elevated in patients with cirrhosis of the liver, the atellica im ca 19-9 assay is not intended to monitor patients with cirrhosis.As stated in the expected value section of the atellica im ca 19-9 ifu only 20% of samples from patients with cirrhosis had ca 19-9 values > 37 u/ml.As stated in the limitations section of the atellica im ca 19-9 ifu: the concentration of ca 19-9 in a given specimen determined with assays from different manufacturers can vary because of differences in assay methods, calibration, and reagent specificity.Based on the available information, the cause of the discordant result cannot be determined.There is no evidence of a reagent or instrument issue.The customer is operational.Siemens filed initial mdr 1219913-2024-00471 on 21-nov-2024.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.

Brand Name
ATELLICA IM CA 19-9 (CA19-9)
Common Device Name
SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key20743568
Report Number1219913-2024-00471
Device Sequence Number8297543
Product Code NIG
UDI-Device Identifier00630414598178
UDI-Public(01)00630414598178(10)10595541(17)250424
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2025
Device Model NumberN/A
Device Catalogue Number10995490
Device Lot Number10595541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown